Psoriasis scarring

If you have questions about living with and managing psoriasis please ask our experts here.

Moderator: talkhealth

Locked
2 posts
jackieS
Posts: 11
Joined: Fri Mar 25, 2011 1:11 pm
Quote

by jackieS on Mon Sep 10, 2012 12:49 pm

Psoriasis scarring

Hello - I've had bad psoriasis in the past - but luckily it has always cleared up leaving no mark. Over the last couple of months I have had a few more spots than normal and noticed that they have left a bright pink mark - almost as if the pigmentation of my skin has disappeared. As I've had more spots than normal I have used a steroid cream from my GP. Firstly do you think its the cream that has caused this effect and secondly do you think my skin will return back to normal or will I be permanently scarred? MAny thanks

User avatar
Dr Anton Alexandroff
Posts: 425
Joined: Tue Sep 18, 2012 9:11 am
Quote

by Dr Anton Alexandroff on Wed Sep 19, 2012 9:54 am

Re: Psoriasis scarring

Hello
when psoriasis resolves it often leaves discoloration which usually fades away with time. I think this is what is happening in your case.

we do not recomend super potent topical steroids in patients with psoriasis because they can sometimes cause skin atrophy (permanent marks), but we use mild and moderately potent topical steroids and, intermittently on body and limbs (but not skin folds or face) - potent steroids, usually in combination with calcipotriol (Dovobet). You will need to be guided by a health professional about exact use of topical steroids.

I hope this is helpful.
BW
Dr Anton Alexandroff
Consultant Dermatologist, Honorary Senior Lecturer & BSF spokesperson - FRCP, CCT (Derm), PhD, FRSM, FAAD

http://www.talkhealthpartnership.com/on ... ndroff.php

Locked
2 posts